New Zealand links 26-year-old man’s death to Pfizer COVID-19 vaccine
(SYDNEY) – New Zealand authorities on Monday said they had linked a 26-year-old man’s death to Pfizer Inc’s (PFE.N) COVID-19 vaccine after the person suffered myocarditis, a rare inflammation of the heart muscle, after taking his first dose.
The death is New Zealand’s second linked to a known but rare side effect from the vaccine after health authorities in August reported a woman had died after taking her doses.
« With the current available information, the board has considered that the myocarditis was probably due to vaccination in this individual, » a COVID-19 Vaccine Independent Safety Monitoring Board said in a statement.
The man, who died within two weeks of his first dose, had not sought medical advice or treatment for his symptoms. Myocarditis is an inflammation of the heart muscle that can limit the organ’s ability to pump blood and can cause changes in heartbeat rhythms.
A Pfizer spokesperson said the company was aware of the report of the death in New Zealand, it monitored all reports of possible adverse events, and continued to believe the benefit-risk profile for its vaccine was positive.
New Zealand’s vaccine safety board also said another two people, including a 13-year-old, had died with possible myocarditis after taking their vaccinations. More details were needed before linking the child’s death to the vaccine, while the death of a man in his 60s was unlikely related to the vaccine, it said.
Source: Reuters [Dec 20th 2021]
#Vaccine #phizer #death #youngmandead #jab #vaccinerisks #PublicHealth #news #newzealand #actuality #Omnicron #variant #dose #world #article #truestory #read
Soyez le premier à commenter